It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-26-2006, 06:58 AM   #1
    volcomrxy21
    Senior Member
    (female)
     
    Join Date: Aug 2004
    Location: Florida
    Posts: 230
    volcomrxy21 HB User
    2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    I've been taking a small dose of Paxil daily for the past 2 weeks and I have been very 'out of it' the past couple of days. I'm tired, but it's more than just being tired. I find myself daydreaming a lot, just not really paying attention or being able to focus on anything. It's almost embarrassing; I wasn't really with it yesterday when I was spending time with my boyfriend and I told him I was just tired but really I can't think straight.
    Is this something that is a normal side effect of the medication and will go away eventually? Should I just give it some more time? Like I said, it's only been about 2 weeks.
    Thanks

     
    Sponsors Lightbulb
       
    Old 03-26-2006, 02:12 PM   #2
    Spin444
    Inactive
    (female)
     
    Join Date: Jan 2006
    Location: Adrian, MI, USA
    Posts: 417
    Spin444 HB User
    Re: 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    I hated Paxil. The withdrawal nearly killed me. My sister had a massive brain bleed after just 3 days on it (most of the SSRI induced "cerebrovascular accidents" occur in the first week of use).

    Have you read the list neurological side effects? They're in the product insert and available on the internet or from your pharmacist. Paxil can, like all of the SSRIs, make a person feel tired, foggy, confused and a whole host of other "fun" side effects. Your doctor will, most likely, convince you to stay on it until you get used to the drug.

    Nothing about Paxil, Zoloft, Prozac, Lexapro, Luvox or Celexa is "normal".

     
    Old 03-26-2006, 04:19 PM   #3
    mizplaced
    Senior Member
    (female)
     
    Join Date: Nov 2005
    Location: bc canada
    Posts: 201
    mizplaced HB User
    Re: 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    Im on celexia and i found the same thing which dimished after about 3 weeks . I started feeling really good after about 1 month and have had very few setbacks . The foggy stuff happens very little now as I am eating better and excersizing more often . Everyone is a little different on meds so you might not have given it enough time. Really the best thing to do is to talk to your doctor .He can help you decide what to do. Also share that info with your bf . It will help him to understand a little and take some stress off you about it .
    Happy trails on your journey out of depression , Mizzy

     
    Old 03-27-2006, 05:18 PM   #4
    MagicSunshine
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: Elkhart, IN, USA
    Posts: 484
    MagicSunshine HB User
    Re: 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    Hi,

    Those feelings might go away in a little bit. It they aren't gone in two weeks, tell your Dr. He/she will probably give you something you can tolerate a lot better. Don't be put off by people telling you horror stories about AD's. They have saved many lives. It's true, you can find horror stories about every drug, even vitimins. What they don't tell you is there are ten times more positive things than negative about AD's.

    I have been on elavil for over 20 years, but had a back slide last year. I'm on lexapro now and it doesn't make me feel like I'm taking anything. I'm a little sleepy, but that's a small price to pay.

    The best thing you can do is make your own decision. I hope to hear from you soon. Please keep us posted. Take Care.......Connie

     
    Old 03-27-2006, 06:57 PM   #5
    macadamiaNUT
    Inactive
    (female)
     
    Join Date: Dec 2005
    Location: Oahu
    Posts: 641
    macadamiaNUT HB User
    Re: 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    Hi there,

    How were the first 12 or so days on the Paxil? I'm wondering because what happens with the small doses a lot of times is you start to feel better and then start to feel off. When the off feeling comes after a week of feeling slight improvement, then it could be time to increase the dose. If you're only at 10 or 12.5 mg. then it's most likely that. Even at 20 or 25 mg. those are all initial doses, and it's not uncommon to go up from there.

    hth some,

     
    Old 03-28-2006, 06:51 AM   #6
    volcomrxy21
    Senior Member
    (female)
     
    Join Date: Aug 2004
    Location: Florida
    Posts: 230
    volcomrxy21 HB User
    Re: 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    Thank you guys

    macadamianut, why does that happen??? It's so strange that you mentioned that... Because I am cutting a 10 mg pill in half taking 5 mg once a day. I felt completely fine the first 10 days, and it was that 11th and 12th day that I really began to feel off.

    I've had 3 days off the bad feelings, and they usually hit around noon and go away late afternoon.

    Should I increase to a 10 mg? My goal is to stay on 5 or 10 mg for as long as I can to see if I can get results from a low dose.

     
    Old 03-28-2006, 08:45 AM   #7
    Spin444
    Inactive
    (female)
     
    Join Date: Jan 2006
    Location: Adrian, MI, USA
    Posts: 417
    Spin444 HB User
    Re: 2 weeks on Paxil- daydreaming and not able to focus. Normal side-effect?

    volcom, If you do some searches on Paxil withdrawal sites or message boards (for any SSRIs, for that matter) and start asking around, you'll hear far more negative stories than positive ones, contrary to what someone has said. For years, the WHO (World Health Organization) got far more complaints about Paxil than any other drug in its history. Now, think about this, how many people who have problems, will contact the WHO? Probably a very, very small number, so the number that DID report problems, often severe (people with less severe problems, don't go to the trouble of reporting) HAS to reflect a much, much greater number.

    Too bad that the drug companies refuse to keep a data base of who is "helped" without being harmed or who isn't helped at all and still harmed. They refuse to do that because the numbers would be bad for them and ultimately affect their sales. Research, research, research. It's a good thing.

    Get daily aerobic exercise and eat right. Good luck!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Paxil CR or Regular Paxil? Therapeutic Anxiety 2 08-14-2006 10:05 PM
    Paxil verses Paxil cr momsbrandi Depression 7 04-24-2006 07:58 PM
    I'm stopping Paxil, what a nightmare! andilyn Anxiety 3 03-07-2006 12:31 PM
    Why does it take up to 6 weeks for medication to work? Kari7171 Depression 17 12-23-2005 03:24 PM
    4 Weeks on Paxil babydog Menopause 12 08-28-2005 06:13 AM
    going off paxil... support please! twizliz Anxiety 27 08-07-2005 10:47 PM
    Weaning off Paxil how long? GirlHarley Menopause 10 04-12-2004 08:24 AM
    I'm trying out Paxil for two weeks Losec20mg Depression 4 01-24-2004 01:22 PM
    Two weeks off Paxil............ KayT Panic Disorders 8 01-11-2004 11:18 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:25 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!